Nearly two dozen people overdose on suspected laced K2 in New Haven

U.S. & World

NEW HAVEN, CT (WCMH) — At least 20 people have overdosed on the synthetic marijuana known as K2 on and around the New Haven Green, police tell NBC4 sister station WTNH.

A paramedic on the scene told the station that the synthetic marijuana known as K2 is causing the overdoses. 

Other officials told NBC affiliate WVIT they suspect the K2 might have been laced with an opiate or fentanyl, but they are waiting on test results. Fire Chief John Alston Jr. said during a news conference that high doses of Narcan given at the hospital have been helping the victims.

New Haven Director of Emergency Operations Rick Fontana said that there have been no deaths related to these overdoses. All victims are being treated at area hospitals.

“We are doing our best to get people to the hospital in the safest and most practical and efficient manner. We’ve heard from people on the green that it potentially included PCP, and some of the reactions of the patients would suggest there was an opioid involved as well.”

The fire chief talked about the opiate problem during the news conference.

“People are self-medicating for several different reasons and every agency — police, fire, medical, hospitals, all are strained at this time. This is a problem that’s not going away,” Alston said.

The New Haven Green is located near Yale University.

aside.mod-inline{display:none;}

Copyright 2019 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

STORY TOOLS

Today's Central OH Forecast

More Forecast

Alexa

Storm Team 4 on Alexa

W3Schools